MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. PROXICOR FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. PROXICOR FOR PERICARDIAL CLOSURE; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-060-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the device history record for the reported lot shows that all units were quality released on 3/1/2019 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot.Oem supplier reviewed the sub-lots associated with the reported lot and provided specific disposition details of non-conformances.It was stated that, "based upon the review results, the non-conformances had no impact on the reported issue." a review of the complaint log shows that there were no other complaints associated with this lot number.A review of the instructions for use (ifu - art 20707a) was completed and under the section potential complications it states (in part): the following complications are possible.If any of these conditions occur, a medical professional should evaluate if removal of proxicor is required: cardiac tamponade.Under the section suggested instructions for using proxicor for pericardial closure it states (in part) 7.Place the edge of proxicor in contact with viable tissue.8.Suture the edge of proxicor to the edge of the pericardium using a continuous, running stitch (approximately 1 stitch per cm) to approximate the edge.The closed defect should not put pressure on the underlying structures.A non-absorbable monofilament suture is preferred.The exact cause of the reported event cannot be conclusively determined.It can be noted that cardiac tamponade is a listed potential side effect within the ifu.It can be noted that cardiac tamponade is a known side effect of heart surgery*.Reference: https://medlineplus.Gov/ency/article/000194.Htm.
 
Event or Problem Description
It was reported that on (b)(6) 2019 a patient had chest wall bleeding (tamponade) post aortic valve replacement/coronary artery bypass graft (4 hours post implant) where the proxicor was used.The patient was brought back to the or and the proxicor was removed and the patient's pressure went back up.The device was soaked in saline for 2 minutes.The patient was noted as being obese and this could have contributed to the event.The event was noted as probably being related to the procedure and probably being related to the device.The probable cause of the event was listed as most likely due to proxicor/closure of pericardium.The patient no longer has tamponade.

Brand Name
PROXICOR FOR PERICARDIAL CLOSURE
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key8732662
Report Number3005619880-2019-00006
Device Sequence Number19388312
Product Code DXZ
UDI-Device Identifier10859389005017
UDI-Public10859389005017
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K051405
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCMCV-060-402
Device Lot NumberM19B1070
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age76 YR